# SDR CA030526008

- Difficulty date: May 21, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 28,270 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: L812148
- Condition: Spalled
- Location: Wheel
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) DURING TAXI OUT, FLT ATTENDANT REPORT SPARKS FROM NR 2 (IB LT ) MLG WHEEL ASSY.  AIRCRAFT RETURNED TO THE GATE, NEAR GATE AREA NOTICED WHEEL HUB CAP. CREW CONFIRMS THAT DURING WALKAROUND PRIOR TO TAXI WHEEL ASSEMBLY APPREARED NORMAL AND HUB CAP ON WHEEL.  AFTER TAXING BACK TO GATE  NR 2 WHEEL ASSEMBLY MISSING HUB CAP , RETAINING NUT & SAFETY HARDWARE STILL INTACT/INSTALLED. INVESTIGATION FOUND BOTH BEARINGS FAILED P/N L812148 CODE FY AND P/N L713049 CODE JT . DUE TO THE SEVERE HEAT DAMAGE NOTICED TO THE BEARINGS AND MOLTEN MATERIAL, A PRESUMPTION IS MADE THAT THE WHEEL BEARINGS PROBABLY FAILED DURING THE PREVIOUS LANDING. WHEEL ASSEMBLY HAD 249 CYCLES SINCE LAST SHOP VISIT , BEARING TIMES UNKNOWN.
